MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-C3300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Four brand-new samples list#011-c3300 and one new, bd plastipak 10 ml syringe were returned for evaluation.As received no physical damage, anomalies or gaps between the blue body and spike were observed.The iso dimensional test of the male luers and the syringe were measured and met the iso design specifications.Complaint of separation was not able to be confirmed.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
The event involved a clave¿ neutral connector where it was reported the blue component was coming apart from the body of the connector, rendering it unusable and meaning the bung had to be replaced.The status of the product at time of event was during infusion during induction of a patient undergoing general anesthesia.There was no serious injury, no blood loss, no unprotected chemo exposure, adverse operator consequences, and no med/surg intervention required.The device was changed out/replaced with no further problems encountered.The customer stated the clear plastic bungs seem a courser casting and seem prone to be cross threaded.They used to the opaque mat blue bungs which can cross thread too, but the clear ones seem easier to cross thread.They have never previously been able to remove the body of the bung while un-attaching a syringe.The medication involved in the event is only intravenous (iv) hartmanns.There was patient involvement and unknown patient harm.

Brand Name
MICROCLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18702969
Report Number9617594-2024-00152
Device Sequence Number12310739
Product Code FPA
UDI-Device Identifier00840619001421
UDI-Public(01)00840619001421(17)280701(10)13700453
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-C3300
Device Lot Number13700453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD SYRINGE LL STERILE; UNSPECIFIED ANESTHETIC, UNK MFR
Patient SexUnknown